Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 54, NWS Newport/Morehead City, NC

July 21, 2012Dare County, North Carolina

NWS Newport/Morehead City, NC issued this severe thunderstorm warning at Jul 21, 2012, 7:48 PM EDT for Dare County, North Carolina. It was in force for 27 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 21, 2012, 7:48 PM EDT (23:48 UTC)
Expired
Jul 21, 2012, 8:15 PM EDT
In force
27 min
Issued by
NWS Newport/Morehead City, NC
Area
Storm-based polygon

County Dare County, NC

The radar

The Morehead City radar (KMHX), 164 km from the middle of the area, began a volume at 23:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 21, 8:05 PM EDTTSTM WND DMGSouthern Shores, NCLARGE BRANCHES AND TREE LIMBS DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 11.8 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2012-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1797 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2012-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 103 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1797 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
596 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
103 m²/s²
0-3 km storm-relative helicity
118 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

498 
WUUS52 KMHX 212348
SVRMHX
NCC055-220015-
/O.NEW.KMHX.SV.W.0054.120721T2348Z-120722T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
748 PM EDT SAT JUL 21 2012

THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN MAINLAND DARE COUNTY IN EASTERN NORTH CAROLINA
  NORTHERN OUTER BANKS DARE COUNTY IN EASTERN NORTH CAROLINA

* UNTIL 815 PM EDT

* AT 747 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER KITTY HAWK...OR 7 MILES SOUTH OF DUCK...
  MOVING EAST AT 25 MPH. QUARTER SIZED HAIL AND WINDS IN EXCESS OF 58
  MPH ARE LIKELY WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  KITTY HAWK...
  COLINGTON...
  KILL DEVIL HILLS...
  NAGS HEAD...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 0 0...8 8 9...6 8 8 9.... WHEN YOU CAN DO SO SAFELY

&&

LAT...LON 3564 7548 3576 7553 3576 7560 3584 7559
      3580 7562 3583 7568 3591 7570 3591 7576
      3590 7576 3581 7572 3596 7593 3598 7586
      3591 7562 3599 7569 3600 7574 3604 7572
      3604 7575 3617 7576 3574 7549
TIME...MOT...LOC 2348Z 291DEG 23KT 3607 7578

$$

5
1 follow-up statement
403 
WWUS52 KMHX 220004
SVSMHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
804 PM EDT SAT JUL 21 2012

NCC055-220015-
/O.CON.KMHX.SV.W.0054.000000T0000Z-120722T0015Z/
MAINLAND DARE NC-OUTER BANKS DARE NC-
804 PM EDT SAT JUL 21 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR NORTHERN OUTER BANKS DARE COUNTY...

AT 801 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR KITTY
HAWK...OR NEAR KILL DEVIL HILLS...MOVING EAST AT 25 MPH.

HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 58 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... COLINGTON...
WHALEBONE...BODIE ISLAND LIGHTHOUSE...WANCHESE...NAGS HEAD AND
MANTEO.

SEVERE WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE 
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE 
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.

MOST LIGHTNING STRIKES ENTER THE HOME THROUGH UTILITIES. AVOID USING
ANY DEVICES PLUGGED INTO A WALL INCLUDING CORDED PHONES...COMPUTERS
AND APPLIANCES. ALSO AVOID COMING IN CONTACT WITH RUNNING WATER FROM
SINKS...SHOWERS AND TUBS.

WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 0 0...8 8 9...6 8 8 9.

LAT...LON 3564 7548 3576 7553 3576 7560 3584 7559
      3580 7562 3583 7568 3591 7570 3591 7576
      3590 7576 3581 7572 3596 7593 3598 7586
      3591 7562 3599 7569 3600 7574 3604 7572
      3604 7575 3617 7576 3574 7549
TIME...MOT...LOC 0004Z 285DEG 20KT 3608 7569

$$

5

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 6:30 PM EDT, 1 hour 18 minutes earlier.

Area forecast discussion, Jul 21, 6:30 PM EDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
630 PM EDT SAT JUL 21 2012

.SYNOPSIS...
A FRONT WILL REMAIN STALLED JUST NORTH OF THE AREA THROUGH SUNDAY
THEN WILL MOVE NORTH AS A WARM FRONT MONDAY. ANOTHER FRONT WILL
MOVE INTO THE AREA FROM THE NORTH WEDNESDAY AND QUICKLY LIFT BACK
NORTH WEDNESDAY NIGHT. HIGH PRESSURE OFFSHORE AND A TROUGH OF LOW
PRESSURE INLAND WILL PRODUCE A SOUTHWEST FLOW OF HOT AND HUMID
WEATHER ACROSS THE AREA LATE NEXT WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 625 PM SATURDAY...NUMEROUS SHRA AND A FEW TSRA CONT OVER THE
REGION EARLY THIS EVENING. MUCH OF THE AREA HAS BEEN WORKED OVER
FROM ALL THE PRECIP WITH GREATLY REDUCED INSTAB. STILL CANT RULE OUT
A STRONG STORM HOWEVER SEVERE THREAT IS RAPIDLY ENDING.  WILL CONT
LIKELY POPS BULK OF THE REGION INTO THE EVENING. MUCH LIKE LAST
EVENING TEMPS ALREADY IN 70S MANY SPOTS AND WILL PROB NOT VARY MUCH
REST OF THE NIGHT.

AFTER MIDNIGHT WILL HAVE TO CONTINUE CHANCE OF SHOWERS AND
THUNDERSTORMS WITH STATIONARY FRONT OVER THE EXTREME NORTHERN
PORTION OF THE AREA AND VERY MOIST/UNSTABLE AIRMASS LOCKED IN PLACE.

&&

.SHORT TERM /SUNDAY/...
AS OF 355 PM SATURDAY...MOIST AND UNSTABLE CONDITIONS WILL PERSIST
THROUGH SUNDAY WITH A STATIONARY FRONT OVER NORTHEAST NORTH
CAROLINA. ALL OF THE GUIDANCE IS INDICATING A DECENT COVERAGE OF
SHOWERS AND STORMS BUT DIFFER ON LOCATION OF HEAVIEST RAINS AND
TIMING. THUS HAVE BROAD BRUSHED A 40% POP AREA WIDE THROUGHOUT THE
DAY CALLING FOR SCATTERED ACTIVITY. LATER SHIFTS CAN FINE TUNE WHEN/IF
TIMING AND LOCATION ISSUES BECOME BETTER RESOLVED. HIGHS WILL BE
AROUND 90.

&&

.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
AS OF 3 PM SAT...THE STALLED FRONTAL BOUNDARY JUST N AND W OF THE
AREA WILL SLOWLY DISSIPATE SUN EVENING. WILL CONTINUE DECENT POP
CHANCES SUN NIGHT...MAINLY FOR NORTHERN AREAS AND OBX...AS MODELS
DEPICT WEAK SHORTWAVE MOVING THROUGH.

HIGH PRES OVER THE WRN ATLANTIC BUILDS INTO THE SERN STATES EARLY
NEXT WEEK WHILE UPPER LEVEL RIDGING MIGRATES EWD IN RESPONSE TO A AN
UPPER LOW PUSHING INTO THE PAC NW WHICH WILL BRING NWLY FLOW ALOFT
ACROSS THE MID-ATLANTIC STATES. MODELS DEPICTING A WEAK SHORT WAVE
MOVING THROUGH THE NW FLOW ALOFT LATE MON WHICH MAY PROVIDE
ADDITIONAL DYNAMICS TO TRIGGER CONVECTION AND WILL HAVE CHANCE
POPS...OTHERWISE MORE TYPICAL ISOLATED DIURNALLY DRIVEN CONVECTION
EXPECTED TUE WITH BEST COVERAGE ALONG THE SEA BREEZE.

ANOTHER FRONT WILL BE APPROACHING FROM THE NW EARLY WED. MODELS
NOW PUSHING THE FRONT A BIT FARTHER S TO SOMEWHERE BETWEEN THE
CRYSTAL COAST AND THE NC/SC BORDER EARLY WED MORNING...THEN
QUICKLY LIFT IT BACK WED EVENING. BY PEAK HEATING MODELS PROG
LIMITED INSTABILITY AND DESCENT DRYING ACROSS THE NERN SECTIONS
SO WILL ONLY HAVE SLIGHT CHANCE POPS HERE BUT WILL CONTINUE CHANCE
POPS SWRN SECTIONS.

UPPER RIDGING BUILDS BACK INTO THE AREA THU AND FRI BRINGING A
SLIGHT WARM UP WITH MAINLY DIURNALLY DRIVEN CONVECTION. GFS
STILL DEPICTS AN ANONYMOUSLY STRONG LOW ALONG THE STALLED FRONT
OVER THE NC/SC PIEDMONT THU INTO FRI BUT WILL CONTINUE TO DISCOUNT
AS THIS REMAINS AN OUTLIER. AN UPPER TROUGH IS PROGGED TO
APPROACH THE AREA SAT WHICH MAY PROVIDE ADDITIONAL FORCING FOR
ASCENT ALTHOUGH MODELS INDICATED LIMITED QPF ATTM.

&&

.AVIATION /23Z SATURDAY THROUGH THURSDAY/...
SHORT TERM /THROUGH SUNDAY AFTERNOON/...
AS OF 630 PM...MOST OF THE CONVECTION WILL MOVE E OF TAF SITES NEXT
CPL HRS. WILL STILL HAVE THREAT FOR SOME ADDITIONAL DEVELOPMENT LATER
HOWEVER WILL CONT TO HANDLE WITH VCTS. SATURATED LOW LVLS AND LIGHT
WINDS WILL CREATE POTENTIAL FOR SOME FOG/ST LATER ESPCLY IF CLOUDS
DIMINISH.  EXPECT SOUTHERLY FLOW FOR TOMORROW AS WELL WITH
THUNDERSTORM DEVELOPMENT POSSIBLE IN THE AFTERNOON.

LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
AS OF 3 PM SAT....A FRONTAL BOUNDARY STALLED NEAR THE VA/NC BORDER
WILL CONTINUE TO BRING INCREASED CHANCES OF CONVECTION SUNDAY
NIGHT. THE FRONT DISSIPATES BY EARLY NEXT WEEK WITH RIDGING
BUILDING BACK INTO THE AREA ALLOWING FOR A MORE TYPICAL SUMMERTIME
DIURNAL CONVECTIVE ACTIVITY. ANOTHER FRONT IS PROGGED TO DROP INTO
THE AREA WED WHICH MAY PROVIDE ADDITIONAL SUPPORT FOR CONVECTION.
LATE NIGHT/EARLY MORNING PATCHY FOG WILL BE POSSIBLE EACH MORNING.

&&

.MARINE...
SHORT TERM /THROUGH SUNDAY/...
AS OF 630 PM SATURDAY...NO CHANGES TO PREV FCST.

PREV DISC...A STATIONARY FRONT OVER SOUTHEAST VIRGINIA MAY BE
MODULATED BY CONVECTION AND BRIEFLY PUSH SOUTH INTO THE NORTHERN
WATERS TONIGHT WITH LIGHT MAINLY EASTERLY WINDS TONIGHT. SOUTH OF
THIS BOUNDARY...SOUTH OF OREGON INLET...A MODERATE SW FLOW OF 15-20
KT WILL PERSIST INTO SUNDAY. ALTHOUGH SEAS HAVE SUBSIDED TO 5 FT
WAVE WATCH MODELS INDICATES SEAS TO 6 FT OVER THE OUTER WATERS
THROUGH THIS EVENING. THUS WILL CONTINUE MARGINAL ADVISORY BUT MAY
BE ABLE TO CANCEL EARLY IF HIGHER SEAS TO DON'T MATERIALIZE BY MID
EVENING. WINDS WILL DIMINISH TO 10-15 KT SUNDAY WITH SEAS 3-5 FT.

LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
AS OF 3 PM SAT...A FRONT STALLED ALONG THE VA/NC BORDER WILL
DISSIPATE SUN EVENING. SUN THROUGH MON OVERALL EXPECT PREDOMINATE
SW WINDS 10-20KT AND SEAS 2-4FT NORTH OF OREGON INLET...AND 3-5FT
SOUTH. PRESSURE GRADIENT WILL TIGHTEN LATE MONDAY AND TUE BTWN
TROUGH INLAND AND HIGH OFFSHORE. SW WINDS AND SEAS WILL AGAIN
INCREASE 15-25 KT AND 4-7FT...MAINLY SOUTH OF OREGON INLET. A COLD
FRONT IS CURRENTLY PROGGED TO MOVE INTO THE WATERS WED AND STALL
SOMEWHERE BETWEEN CAPE LOOKOUT AND THE SC/NC BORDER BRINGING
NLY WINDS AOB 15 KT WITH SEAS SUBSIDING TO 2-4 FT. THE FRONT
QUICKLY RETURNS TO THE N WED NIGHT WITH S/SWLY WINDS AROUND 10-15
KT RETURNING BY THU.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT SUNDAY FOR AMZ152-154.
     SMALL CRAFT ADVISORY UNTIL 3 AM EDT SUNDAY FOR AMZ156-158.

&&

SYNOPSIS...JME
NEAR TERM...RF/JME
SHORT TERM...JME
LONG TERM...SK
AVIATION...RF/SK/LEP
MARINE...RF/JME/SK
Hazardous weather outlook, Jul 21, 4:17 PM EDT, 3 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
417 PM EDT SAT JUL 21 2012

NCZ029-044>047-079>081-090>094-222030-
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-
417 PM EDT SAT JUL 21 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TONIGHT.

SHOWERS AND STRONG THUNDERSTORMS WITH HEAVY DOWNPOURS MAY CAUSE
LOCALIZED FLOODING TODAY. SOME OF THE STORMS MAY BRIEFLY BECOME
SEVERE THROUGH THIS EVENING WITH A DAMAGING WIND GUST POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

SCATTERED THUNDERSTORMS MAY BRING GUSTY WINDS AND HEAVY RAINFALL
AGAIN SUNDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ095-098-103-104-222030-
CARTERET-ONSLOW-OUTER BANKS DARE-OUTER BANKS HYDE-
417 PM EDT SAT JUL 21 2012

...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RIP CURRENT RISK.

SHOWERS AND THUNDERSTORMS WITH HEAVY DOWNPOURS MAY CAUSE LOCALIZED
FLOODING TODAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

SCATTERED THUNDERSTORMS MAY BRING GUSTY WINDS AND HEAVY RAINFALL
AGAIN SUNDAY AFTERNOON. SOME OF THE STORMS MAY BRIEFLY BECOME
SEVERE THROUGH THIS EVENING WITH A DAMAGING WIND GUST POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jul 21, 6:13 PM EDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
613 PM EDT SAT JUL 21 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0503 PM     TSTM WND DMG     7 WNW VANCEBORO         35.34N  77.27W
07/21/2012                   CRAVEN             NC   EMERGENCY MNGR

            TREES AND POWER LINES DOWN ON US 118.

&&

EVENT NUMBER MHX1200329

MELENDEZ
Local storm report, Jul 21, 6:15 PM EDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
615 PM EDT SAT JUL 21 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0503 PM     TSTM WND DMG     3 SSE VANCEBORO         35.26N  77.14W
07/21/2012                   CRAVEN             NC   EMERGENCY MNGR

            TREES DOWN ON STREETS FERRY ROAD.

&&

EVENT NUMBER MHX1200330

MELENDEZ
Special weather statement, Jul 21, 6:20 PM EDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
620 PM EDT SAT JUL 21 2012

NCZ090-098-212315-
DUPLIN-ONSLOW-
620 PM EDT SAT JUL 21 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS EASTERN DUPLIN AND ONSLOW
COUNTIES THROUGH 715 PM EDT...

AT 620 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
CYPRESS CREEK...OR ABOUT 15 MILES EAST OF WALLACE...MOVING EAST AT 20
MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...CATHERINE LAKE...HALF
MOON...JACKSONVILLE...KELLUM.

HAZARDS INCLUDE...
PENNY SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.

DEADLY CLOUD TO GROUND LIGHTNING.

HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.

&&

LAT...LON 3472 7768 3471 7782 3488 7787 3495 7746
      3491 7737 3494 7734 3494 7730 3493 7727
      3489 7722 3472 7718 3469 7767
TIME...MOT...LOC 2220Z 260DEG 18KT 3478 7773

8
Special weather statement, Jul 21, 6:41 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
641 PM EDT SAT JUL 21 2012

NCZ090-212315-
DUPLIN-
641 PM EDT SAT JUL 21 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS DUPLIN COUNTY THROUGH 715
PM EDT...

AT 641 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 16
MILES WEST OF WALLACE...MOVING EAST AT 25 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...WALLACE......TEACHEY
AND ROSE HILL.

HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.

SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3477 7820 3477 7819 3483 7817 3485 7787
      3471 7783 3471 7799 3473 7802 3472 7803
      3472 7811 3471 7814 3473 7820
TIME...MOT...LOC 2241Z 265DEG 21KT 3467 7822

8
Special weather statement, Jul 21, 7:14 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
714 PM EDT SAT JUL 21 2012

NCZ092-093-095-098-220000-
CARTERET-CRAVEN-JONES-ONSLOW-
714 PM EDT SAT JUL 21 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS CRAVEN...ONSLOW...JONES AND
CARTERET COUNTIES THROUGH 800 PM EDT...

AT 714 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM MAYSVILLE TO CAMP LEJEUNE
MAIN GATE...OR ALONG A LINE EXTENDING FROM 10 MILES NORTHEAST OF
PUMPKIN CENTER TO CAMP LEJEUNE MAIN GATE...MOVING EAST AT 25 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...HUBERT...
SILVERDALE...CATFISH LAKE...BEAR CREEK...GREAT LAKE...CROATAN.

HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.

AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING.

SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3462 7752 3499 7733 3497 7691 3495 7688
      3495 7681 3492 7676 3472 7686 3472 7690
      3469 7698 3468 7697 3469 7688 3468 7688
      3466 7702 3460 7719
TIME...MOT...LOC 2314Z 273DEG 22KT 3491 7726 3470 7736

$$ 9
Special weather statement, Jul 21, 7:41 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
741 PM EDT SAT JUL 21 2012

NCZ047-103-220045-
MAINLAND DARE-OUTER BANKS DARE-
741 PM EDT SAT JUL 21 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS OUTER BANKS DARE AND
MAINLAND DARE COUNTIES THROUGH 845 PM EDT...

AT 741 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES
WEST OF SOUTHERN SHORES...OR ABOUT 10 MILES SOUTHWEST OF DUCK...
MOVING SOUTHEAST AT 30 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...SOUTHERN SHORES...
KITTY HAWK...COLINGTON...KILL DEVIL HILLS...NAGS HEAD......MANTEO...
WHALEBONE.

HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.
AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.

&&

LAT...LON 3573 7552 3577 7554 3576 7560 3584 7559
      3580 7562 3583 7568 3587 7567 3592 7573
      3591 7576 3586 7574 3598 7593 3598 7586
      3591 7562 3599 7569 3600 7574 3604 7572
      3604 7575 3617 7576 3576 7550
TIME...MOT...LOC 2341Z 298DEG 27KT 3607 7586

5

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 20, 9:05 PM EDTAreal Flood AdvisoryMHXCraven, Jones, Pamlico85 min
Jul 20, 11:19 PM EDTSpecial Weather StatementMHXOnslow41 min
Jul 21, 12:25 AM EDTSpecial Weather StatementMHXHyde35 min
Jul 21, 1:09 PM EDTSpecial Weather StatementMHXOnslow66 min
Jul 21, 1:27 PM EDTSpecial Weather StatementMHXCarteret63 min
Jul 21, 1:33 PM EDTSpecial Marine WarningMHX42 min
Jul 21, 1:40 PM EDTSpecial Marine WarningMHX65 min
Jul 21, 2:09 PM EDTSpecial Weather StatementMHXOnslow66 min
Jul 21, 2:26 PM EDTSpecial Weather StatementMHXCarteret, Pamlico64 min
Jul 21, 2:27 PM EDTSpecial Weather StatementMHXPitt63 min
Jul 21, 2:37 PM EDTSpecial Weather StatementMHXOnslow38 min
Jul 21, 2:59 PM EDTSpecial Weather StatementMHXHyde61 min
Jul 21, 3:32 PM EDTSpecial Weather StatementMHXTyrrell58 min
Jul 21, 3:53 PM EDTSpecial Weather StatementMHXJones52 min
Jul 21, 4:04 PM EDTSpecial Weather StatementMHXLenoir56 min
Jul 21, 4:32 PM EDTSpecial Weather StatementMHXDare58 min
Jul 21, 4:48 PM EDTSpecial Weather StatementMHXJones57 min
Jul 21, 4:58 PM EDTSevere Thunderstorm WarningMHXCraven, Duplin, Greene, Jones, Lenoir62 min
Jul 21, 5:11 PM EDTAreal Flood WarningMHXBeaufort, Craven, Duplin, Jones, Lenoir94 min
Jul 21, 5:16 PM EDTSpecial Marine WarningMHX44 min
Jul 21, 5:21 PM EDTSpecial Weather StatementMHXCurrituck39 min
Jul 21, 5:27 PM EDTSpecial Weather StatementMHXMartin, Pitt48 min
Jul 21, 5:33 PM EDTSpecial Weather StatementMHXDuplin57 min
Jul 21, 5:58 PM EDTSpecial Weather StatementMHXCraven, Jones62 min
Jul 21, 6:20 PM EDTSpecial Weather StatementMHXOnslow55 min
Jul 21, 6:41 PM EDTSpecial Weather StatementMHXDuplin34 min
Jul 21, 7:14 PM EDTSpecial Weather StatementMHXJones46 min
Jul 21, 7:19 PM EDTSpecial Marine WarningMHX56 min
Jul 21, 7:41 PM EDTSpecial Weather StatementMHXDare64 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.